Chronic lithium intoxication: Varying electrocardiogram manifestations

Maddala, Raja Naga Mahesh and Ashwal, AJ and Rao, Sudhakar M and Padmakumar, R (2017) Chronic lithium intoxication: Varying electrocardiogram manifestations. Indian Journal of Pharmacology, 49 (1). pp. 127-129. ISSN 0253-7613

[img] PDF
RMS -02146.pdf - Published Version
Restricted to Registered users only

Download (1MB) | Request a copy

Abstract

Lithium is a commonly used drug in psychiatric practice. It is used in the treatment of depression and bipolar disorder. It has a narrow therapeutic index with documented adverse effects even near therapeutic levels. It has myriad of manifestations at toxic levels. The cardiovascular effects range from relatively benign ST‑T wave changes to fatal arrhythmias. We describe a case of lithium toxicity which presented as a junctional rhythm and later showed a variety of manifestations such as complete heart block, atrial fibrillation, sinus bradycardia, and finally reverted to sinus rhythm at par with serum lithium levels.

Item Type: Article
Uncontrolled Keywords: Arrhythmias; electrocardiography; lithium toxicity.
Subjects: Medicine > KMC Manipal > Cardiology
Medicine > KMC Manipal > Medicine
Depositing User: KMC Library
Date Deposited: 13 Mar 2017 04:43
Last Modified: 13 Mar 2017 04:43
URI: http://eprints.manipal.edu/id/eprint/148420

Actions (login required)

View Item View Item